Tennessee, 2025

Damaging Wind in Tennessee, June 6, 2025

June 6, 2025 · NWS HUN · 1 event in 1 county or zone

A complex of strong to severe thunderstorms formed along and ahead of a pre-front trough axis that move along a stalled front well to our north on June 6th. One storm in Lincoln county produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A complex of strong to severe thunderstorms formed along and ahead of a pre-front trough axis that move along a stalled front well to our north on June 6th. One storm in Lincoln county produced damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 6, 6:05 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 6, 6:05 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
705 PM CDT Fri Jun 6 2025

...New AVIATION...

.NEAR TERM...
(Rest of Today and Tonight)
Issued at 349 PM CDT Fri Jun 6 2025

The near term forecast remains largely on track this afternoon,
with no significant changes to discuss since the update earlier
this morning. Current radar data suggests that thunderstorms (some
strong-severe) currently in progress across the forecast area
will continue to travel eastward, and should exit our eastern
zones by 22-0Z (if not a bit sooner). Attention this evening will
then turn to the northwest, where a well-developed cold pool has
begun to develop in the wake of a broader cluster of convection
across southern IL/western KY/northwestern TN. Outflow from this
system may have a tendency to spread southeastward across Middle
TN this evening and initiate additional storms that could impact
our CWFA this evening, but storm coverage across much of the
region is more uncertain with highest probabilities for additional
impacts across the northeastern half of the region. Based on
surface observations across northern MS, at least some airmass
recovery may occur in the wake of convection this afternoon, but
with any evening activity expected to occur as nocturnal cooling
begins, storm intensity will be comparatively lower. Otherwise,
warm/humid conditions will persist overnight, with patchy fog
possible in a few locations by sunrise.

Previous Discussion:
Light-moderate SW flow in the low-levels will continue across the
region today, as we will remain located to the southeast of a
diffuse cold front extending from a low across the western Mid-
Atlantic states to a lee cyclone across southeastern
NM/southwestern TX. To our west-northwest, a large MCS (initially
located across southwestern MO/northwestern AR/southeastern OK at
12Z) will continue to dissipate this morning as it spreads
southeastward across AR, with development of downstream showers
and thunderstorms already in progress from the Lower OH Valley
southeastward into northern Middle TN. Present indications are
that reinvigoration of convection will occur shortly (likely
between 17-18Z) across a broad region from the Mid-South east-
northeastward into eastern portions of KY/TN as the remnant mid-
level vorticity lobe (MCV) advances eastward and interacts with a
rapidly destabilizing and largely undisturbed airmass. Although
coverage of storms is a bit more uncertain with southward extent
(i.e. across northern MS/AL/GA), contraction of the mid-level
height gradient between a strengthening subtropical ridge across
south TX and an amplifying northern stream trough across eastern
Canada will support WNW flow of 25-35 knots (marginally supportive
of updraft organization). With highs in the 85-90F range and
MLCAPE predicted to reach 2000-2500 J/kg this afternoon, locally
damaging winds (up to 50-60 MPH), large hail (up to 1" in
diameter) and frequent lightning will be concerns with the most
intense cells.

Latest near term model data suggests that the MCV will progress
eastward and away from the region late this afternoon/early this
evening, and with no evidence of meaningful synoptic scale forcing
for ascent, there will likely be a diurnal component to storm
coverage in our region. However, we will need to keep an eye out
to our northwest, as a small cluster of storms may eventually
evolve out of convection to our north later this afternoon, which
may clip northeastern portions of the forecast area this evening
(with a continued risk for gusty-locally damaging outflow winds
and at least small hail). Furthermore, most model guidance
indicates regeneration of at least weak convection throughout the
evening/overnight hours in the vicinity of a composite
frontal/outflow boundary that will gradually drop southward into
the region from the OH Valley by 12Z Saturday, but with this
occurring near the peak of the nocturnal cooling cycle, storm
intensity should be muted. In areas that do not experience
rainfall, it will be a warm/humid night featuring lows in the
u60s-l70s and development of patchy fog in a few locations.

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 1130 AM CDT Fri Jun 6 2025

Short range model solutions continue to indicate that afternoon
thunderstorms today across CO will congeal into another large MCS
that will spread east-southeastward across northern OK overnight,
reaching the western Ozark Plateau by 12Z Saturday. Although this
may result in a similar setup for development of diurnal
convection across our CWFA compared to today (initiated by an MCV
traveling eastward and away from the decaying MCS across AR),
there are notable concerns stemming from mesoscale features that
cannot be resolved at this time range. Of most importance will be
the position of the composite frontal/outflow boundary (discussed
above), which may lie across our forecast area and focus the
development of more significant late morning/early afternoon
convection (and perhaps another MCS) to our south (i.e. across
central AL). Lingering cloud cover in the vicinity of this
boundary (and to its north) may limit destabilization to some
extent, and this is something we will need to monitor. Another
potential scenario is that the remnant MCV may tend to lift
northeastward tomorrow, within the flow around an amplifying
500-mb shortwave trough that will acquire an increasingly neutral
tilt as it tracks from the Mid-MO Valley into the Mid-MS Valley.
This solution is indicated by a few models, and would focus the
bulk of downstream convective development to our north once again.
Regardless of storm coverage, kinematic parameters will be
favorable for organized multicell clusters (as mid-level WNW flow
will increase to 35-45 knots), featuring a risk for damaging wind,
large hail and perhaps a brief tornado given WSW flow at the
850-mb level of 25-35 knots.

Broad scale ascent will begin to strengthen across the region on
Saturday evening, as the shortwave trough (noted above) takes on a
negative-tilt and advances northeastward into the Lower Great
Lakes. This will likely support redevelopment of thunderstorm
clusters both along trailing outflow (related to any MCS
development during the afternoon) and along a weak cold front that
will extend southwestward from a deepening area of low pressure
across IL/IN. The potential exists for multiple rounds
thunderstorms from Saturday evening-early Sunday morning, and
although instability will diminish nocturnally, a risk for locally
damaging wind gusts will continue. The risk for flash flooding
will also increase significantly during this period, as PWAT
values may rise into the 1.8-2" range.

Showers and thunderstorms will likely be ending from NW-to-SE
after sunrise Sunday morning, as the cold front slips
southeastward and veers low-level flow to WNW. Although this may
allow a slightly drier airmass to advect into portions of the
region north of the TN River, and additional shower or storm may
occur across our southeastern zones through Sunday afternoon if
the front moves slower than indicated. Dry conditions are
anticipated Sunday night as high pressure will build into the
region from the north, with lows falling back into the l-m 60s.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 900 PM CDT Thu Jun 5 2025

Rainy conditions will continue into the long term forecast as the
front lingers in the TN Valley through the start of the work
week. The front looks to slowly sag SE from Sunday night into
Tuesday with an eventual exit Tuesday afternoon as the parent low
pushes into the NE. The lingering presence of the trough does look
to induce additional days of rain and storm chances however a
widespread severe and flooding risk is looking less likely.
Rather, it looks like we will be able to obtain just enough CAPE
and retain just enough shear from the front to support some rain
and storms both Monday and Tuesday afternoon with low confidence
in any reaching severe limits. Further, models maintain event
rainfall totals of 2-3 inches through Wednesday, which the summer
foliage will easily soak up. Thus, flooding concerns through next
week will likely be limited to rises on rivers, creeks, and
streams along with the potential for some localize flooding issues
in low lying areas.

Beyond Tuesday, we will find ourselves between the front exiting
to our east and a developing cut off low to our west. These two
features will unfortunately provide just enough support for
additional days of afternoon rain and storm chances through the
end of the long term. Neither feature will be close enough to
support a significant severe risk, rather just additional days
where general summer time thunderstorms will be possible.

&&

.AVIATION...
(00Z TAFS)
Issued at 704 PM CDT Fri Jun 6 2025

Though VFR conds will generally prevail at both terminals, another
snort-lived round of showers and storms may impact KMSL/KHSV
between 07/00-04Z before isolated activity meanders into Northern
AL overnight. More organized shower/storm activity arrives mid-
morning tomorrow at KMSL and around midday at KHSV, ending by the
end of the TAF period. IFR conds are possible in direct impacts
from tstorm activity, with generally MVFR conds expected otherwise
at that time.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...70
SHORT TERM....70
LONG TERM....RAD
AVIATION...12

In the hours before

Special weather statement, Jun 6, 3:09 PM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Huntsville AL
409 PM CDT Fri Jun 6 2025

ALZ009-010-062200-
DeKalb AL-Jackson AL-
409 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JACKSON AND
NORTHEASTERN DEKALB COUNTIES THROUGH 500 PM CDT...

At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pisgah, or 14 miles south of Bridgeport, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Scottsboro, Bridgeport, Henagar, Stevenson, Hollywood, Ider, Pisgah,
Valley Head, Hammondville, and Mentone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3463 8598 3499 8591 3498 8561 3456 8552
TIME...MOT...LOC 2108Z 273DEG 17KT 3475 8580

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RAD
Special weather statement, Jun 6, 3:37 PM CST, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
437 PM CDT Fri Jun 6 2025

ALZ008-062215-
Marshall AL-
437 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARSHALL COUNTY THROUGH
515 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arab, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Albertville, Guntersville, Arab, Grant, Union Grove, Eddy,
Hustleville, Columbus City, Mountain View, and Lake Guntersville St
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Guntersville, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3429 8648 3431 8658 3439 8658 3446 8657
      3448 8643 3449 8643 3449 8642 3452 8619
      3428 8615
TIME...MOT...LOC 2136Z 266DEG 19KT 3438 8652

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25
Special weather statement, Jun 6, 4:17 PM CST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Huntsville AL
517 PM CDT Fri Jun 6 2025

ALZ008-010-016-062300-
Marshall AL-DeKalb AL-Cullman AL-
517 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MARSHALL...SOUTHWESTERN
DEKALB AND NORTHEASTERN CULLMAN COUNTIES THROUGH 600 PM CDT...

At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near
McLarty, or 7 miles west of Albertville, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Albertville, Boaz, Arab, Douglas, High Point, Horton, Arona,
Kilpatrick, Rodentown, and Joppa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3421 8642 3426 8644 3425 8652 3423 8652
      3420 8655 3419 8655 3415 8659 3416 8659
      3433 8657 3426 8595 3420 8595 3420 8611
      3419 8611 3418 8619 3410 8630
TIME...MOT...LOC 2217Z 276DEG 8KT 3422 8634

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RAD
Special weather statement, Jun 6, 6:48 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Huntsville AL
748 PM CDT Fri Jun 6 2025

ALZ001-070130-
Lauderdale AL-
748 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAUDERDALE COUNTY
THROUGH 830 PM CDT...

At 748 PM CDT, Doppler radar was tracking a strong thunderstorm near
Underwood-Petersville, or 7 miles north of Florence, moving east at
30 mph.

HAZARD...Wind gusts in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Florence, Killen, Lexington, St. Florian, Underwood-Petersville,
Green Hill, Center Star, Zip City, Kingtown, and Whitehead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3501 8777 3500 8731 3484 8733 3488 8778
TIME...MOT...LOC 0048Z 275DEG 25KT 3493 8769

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

25

The radar

The Northeast Alabama radar (KHTX), 66 km away, was scanning. The volume nearest the first event began at 02:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
June 6, 8:51 PM CST
Where
Lincoln County, 3.57 mi NE of Blakeville
Measured
48 kt (55 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
35.310, -86.640

A couple of trees down in Petersburg. Time estimated from radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279579.